Alert archive / Wisconsin / Snow Advisories in 2008

Snow Advisory 9, NWS Green Bay, WI

February 13, 20087 counties in Wisconsin

NWS Green Bay, WI issued this snow advisory at Feb 13, 2008, 1:17 PM CST for 7 counties in Wisconsin. It took effect at Feb 14, 2008, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2008, 1:17 PM CST (19:17 UTC)
In effect from
Feb 14, 2008, 3:00 AM CST
Expired
Feb 13, 2008, 9:09 PM CST
In force
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 131917
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
117 PM CST WED FEB 13 2008

...SNOW EXPECTED TONIGHT AND THURSDAY...

.A LOW PRESSURE SYSTEM ACROSS THE WESTERN PLAINS THIS AFTERNOON
WILL TRACK INTO NORTHEAST WISCONSIN ON THURSDAY. THE HEAVIEST
SNOW IS EXPECTED TO FALL IN A BAND FROM WEST-CENTRAL THROUGH
NORTHEAST WISCONSIN.

WIZ005-010>013-018>021-030-031-035>037-073-074-140400-
/O.UPG.KGRB.WS.A.0002.080214T0600Z-080215T0000Z/
/O.NEW.KGRB.HS.W.0001.080214T0600Z-080215T0000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...CRIVITZ
117 PM CST WED FEB 13 2008

...HEAVY SNOW WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO DEVELOP LATER THIS EVENING ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN...AND THEN SPREAD OVER THE REMAINDER OF
NORTHEAST WISCONSIN OVERNIGHT. 4 TO 8 INCHES OF SNOW WILL FALL
NORTH OF A LINE FROM KEWAUNEE TO GREEN BAY TO WAUTOMA. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

$$

WIZ022-140400-
/O.UPG.KGRB.WS.A.0002.080214T0900Z-080215T0000Z/
/O.NEW.KGRB.HS.W.0001.080214T0900Z-080215T0000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
117 PM CST WED FEB 13 2008

...HEAVY SNOW WARNING IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS DOOR COUNTY...
AND THEN CONTINUE THROUGH MUCH OF THE DAY THURSDAY WITH AMOUNTS
OF 4 TO 8 INCHES EXPECTED.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

$$

WIZ045-140400-
/O.UPG.KGRB.WS.A.0002.080214T0600Z-080215T0000Z/
/O.NEW.KGRB.SN.Y.0009.080214T0900Z-080215T0000Z/
WAUSHARA-
INCLUDING THE CITY OF...WAUTOMA
117 PM CST WED FEB 13 2008

...SNOW ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW IS EXPECTED TO DEVELOP AROUND OR SHORTLY AFTER MIDNIGHT...
AND THEN CONTINUE INTO THURSDAY. SNOWFALL ACCUMULATIONS OF 3 TO
6 INCHES ARE EXPECTED BY THURSDAY AFTERNOON. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ038>040-048>050-140400-
/O.UPG.KGRB.WS.A.0002.080214T0900Z-080215T0000Z/
/O.NEW.KGRB.SN.Y.0009.080214T0900Z-080215T0000Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
117 PM CST WED FEB 13 2008

...SNOW ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO DEVELOP AROUND OR SHORTLY AFTER MIDNIGHT...
AND THEN CONTINUE INTO THURSDAY. SNOWFALL ACCUMULATIONS OF 3 TO
6 INCHES ARE EXPECTED BY THURSDAY AFTERNOON. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS43 KGRB 132156
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CST WED FEB 13 2008

...SNOW EXPECTED TONIGHT AND THURSDAY...

.AN ALBERTA CLIPPER SYSTEM WILL MOVE INTO WISCONSIN ON 
THURSDAY. SNOW HAS SPREAD INTO THE DAKOTAS AND WESTERN 
MINNESOTA THIS AFTERNOON AND WILL CONTINUE TO SPREAD
EASTWARD INTO WISCONSIN TONIGHT.

WIZ005-010>013-018>021-030-031-035>037-073-074-140600-
/O.CON.KGRB.HS.W.0001.080214T0600Z-080215T0000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...CRIVITZ
356 PM CST WED FEB 13 2008

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY. 

SNOW IS EXPECTED TO DEVELOP LATER THIS EVENING ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN...AND THEN SPREAD OVER THE REMAINDER OF
NORTHEAST WISCONSIN OVERNIGHT. MOST AREAS WILL SEE 5 TO 8 INCHES
OF SNOW BY THURSDAY AFTERNOON. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

$$

WIZ022-140600-
/O.CON.KGRB.HS.W.0001.080214T0900Z-080215T0000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
356 PM CST WED FEB 13 2008

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY. 

SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS DOOR COUNTY...
AND THEN CONTINUE THROUGH MUCH OF THE DAY THURSDAY WITH AMOUNTS
OF 4 TO 8 INCHES EXPECTED BY THURSDAY AFTERNOON.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL
MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU
MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ038>040-045-048>050-140600-
/O.CON.KGRB.SN.Y.0009.080214T0900Z-080215T0000Z/
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
356 PM CST WED FEB 13 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY.

SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT...AND THEN CONTINUE
THROUGH MUCH OF THURSDAY. SNOWFALL ACCUMULATIONS OF 4 TO 7 INCHES
ARE EXPECTED BY THURSDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
ECKBERG
000 
WWUS43 KGRB 140309
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
909 PM CST WED FEB 13 2008

...SNOW EXPECTED TONIGHT AND THURSDAY...

.LOW PRESSURE DEVELOPING IN THE CENTRAL PLAINS WILL MOVE INTO
WISCONSIN ON THURSDAY. SNOW WILL DEVELOP IN ADVANCE OF THIS LOW
TONIGHT...AND CONTINUE FOR MOST OF THE DAY ON THURSDAY. THE
SNOW WILL BECOME HEAVY AT TIMES LATE TONIGHT INTO THURSDAY.

WIZ038>040-045-048>050-141200-
/O.UPG.KGRB.SN.Y.0009.080214T0900Z-080215T0000Z/
/O.EXA.KGRB.HS.W.0001.080214T0900Z-080215T0000Z/
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
909 PM CST WED FEB 13 2008

...HEAVY SNOW WARNING IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP OVERNIGHT...AND CONTINUE THROUGH MUCH OF
THURSDAY. THE SNOW MAY BE HEAVY AT TIMES ON THURSDAY. TOTAL
ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED BY THURSDAY EVENING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ005-010>013-018>021-030-031-035>037-073-074-141200-
/O.CON.KGRB.HS.W.0001.080214T0600Z-080215T0000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...CRIVITZ
909 PM CST WED FEB 13 2008

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. 

SNOW WILL DEVELOP TONIGHT...AND CONTINUE THROUGH MOST OF THE DAY
ON THURSDAY. THE SNOW MAY BE HEAVY AT TIMES LATE TONIGHT INTO
THURSDAY. MOST AREAS WILL SEE 4 TO 8 INCHES OF SNOW BY THURSDAY
EVENING...WITH THE LOWEST AMOUNTS IN FAR NORTHERN WISCONSIN.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

$$

WIZ022-141200-
/O.CON.KGRB.HS.W.0001.080214T0900Z-080215T0000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
909 PM CST WED FEB 13 2008

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY. 

SNOW IS EXPECTED TO DEVELOP ACROSS DOOR COUNTY OVERNIGHT...AND
CONTINUE THROUGH MUCH OF THE DAY THURSDAY WITH AMOUNTS OF 5 TO 8
INCHES EXPECTED BY THURSDAY EVENING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Feb 13, 4:21 AM CST, 8 hours 56 minutes earlier.

Area forecast discussion, Feb 13, 4:21 AM CST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
421 AM CST WED FEB 13 2008

.SYNOPSIS...LARGE SCALE PATTERN ACRS NOAM REMAINED FAIRLY BLOCKY AT
HIGH LATITUDES. THE FLOW AT MIDDLE LATITUDES HAD MODEST AMPLITUDE...
WITH A RIDGE OFF THE WEST COAST AND A RATHER ILL DEFINED MEAN TROF
POSN OVER THE CENTRAL STATES. LARGE SHRTWV TROF JUST DOWNSTREAM FM
THE ERN PAC LNGWV RIDGE WL SPLIT AS IT HEADS SE EARLY IN THE FCST
PERIOD...AND HELP ESTABLISH SPLIT FLOW ACRS THE CONUS...WITH THE
FCST AREA DOMINATED BY THE NRN STREAM. THE LARGE SCALE FLOW IS
EXPECTED TO CONSOLIDATE AND AMPLIFY STARTING THIS WEEKEND...WITH
FULL LATITUDE RIDGES BUILDING NEAR THE COASTS WHILE A DEEP TROF
DEEPENS FM HUDSON BAY SWD ACRS THE GREAT LAKES RGN.

HIGH LATITUDE BLOCKING WL ENSURE THAT PLENTY OF ARCTIC AIR WL BE
AVBL ACRS CANADA. WITH THE FCST AREA DOMINATED BY THE NRN
STREAM EARLY IN THE PERIOD AND THEN NEAR THE BASE OF DEEP LARGE
SCALE TROF LATE...TEMPS EXPECTED TO BE BLO NORMAL.

SIG PCPN EVENT EXPECTED TNGT/THU AS NRN PORTION OF SPLITTING
SHRTWV TROF HEADS EWD INTO THE AREA. SOME LGT PCPN THEN POSSIBLE
LATER IN THE WK AND EARLY IN THE UPCOMING WEEKEND...BUT MOISTURE
WL BE LTD SO AMNTS SHOULD BE LGT. THE REPHASING OF THE STREAMS
DURING LARGE SCALE AMPLIFICATION PHASE WL LIKELY GENERATE A SIG
STORM IN THE CENTRAL OR EASTERN UNITED STATES LATE IN THE WEEKEND
OR EARLY NEXT WK. AS TYPICAL OF SUCH SYSTEMS...MODELS REALLY
STRUGGLING WITH THE STREAM INTERACTIONS AND TIMING/TRACK OF THE
CYCLONE. ALTHOUGH THE TREND OVER TIME SEEMS TO BE TO SHIFT THE
TRACK WWD...THE CONSENSUS OF THE MED RANGE MODELS WAS STILL TO
HAVE IT TOO FAR E TO AFFECT THE AREA WITH SIG PCPN. THE 00Z
ECMWF...HOWEVER...WAS NOW FAR ENOUGH W TO GET PCPN INTO ERN WI.
SYSTEM WL NEED TO BE WATCHED CLOSELY...BECAUSE THIS HAS THE
POTENTIAL TO BE A MAJOR WINTER STORM.
&&

.SHORT TERM...TDA/TNGT/THU. WAS EXPECTING TO ENCOUNTER A FAIRLY
STRAIGHTFORWARD FCST SITUATION THIS MORNING...BUT IT HAS TURNED
OUT TO BE ANYTHING BUT. AT FIRST BLUSH THINGS LOOK PRETTY CLEAR
CUT...WITH ALL THE FCST MODELS GENERATING SUFFICIENT QPF FOR
WARNING CRITERIA SNOWS ACRS THE ENTIRE FCST AREA. BUT AFTER LOOKING
INTO THE DETAILS...HAVE SERIOUS CONCERNS ABOUT THE SNOW FCST FOR E-C
WI.

FIRST CONCERN IS MOISTURE. THE GULF WL BE SHUT-OFF BY SFC HIGH
OVER THE WRN GULF. MODELS AGREE IN BRINGING 2-3 G/KG EWD INTO THE
AREA FM THE W...AND THAT SHOULD BE SUFFICIENT PROVIDED FORCING IS
STG AND OF DECENT DURATION.

FOR THE PAST SEVERAL DAYS...THE NAM WAS CONSISTENTLY AN OUTLIER
IN TRACKING SFC WV AT THE APEX OF INVERTED TROF FARTHER N ACRS THE
FCST AREA. RATHER THAN TREND TOWARD THE OTHER MODELS...THE OTHER
MODELS SEEM TO HAVE TRENDED TOWARD THE NAM. THAT LEAVES US IN THE
UNUSUAL SITUATION OF HAVING A WATCH FOR SIG SNOW NOW RUNNING S OF
THE APPARENT TRACK OF THE SFC WV. LOOKING AT THE ACTUAL FORCING FOR
THE LIFT...LOOKS LIKE A TWO-PART SYSTEM. STG ISENT LIFT ALONG
WITH MODEST QG FORCING SHOULD SWEEP EWD ACRS THE NWRN 2/3 OF THE
FCST AREA TNGT. HAVE PRETTY HIGH CONFIDENCE IN GETTING WARNING
CRITERIA SNOWS THERE. BUT LIMITED MOISTURE MAY RESULT IN WHAT LIFT
DOES COME ACRS E-C WI GOING INTO ACHIEVING SATURATION...WITH THE
BETTER SNOWS THEN FALLING TO THE N. SECOND PORTION OF THE STORM WL
BE FRONTOGENETIC FORCING THAT WL SHIFT SEWD ACRS THE AREA AS THE SFC
WV DEPARTS. THAT MAY WIND UP BEING THE PRIMARY FORCING OVER E-C
WI...BUT NOT SURE THAT ALONE WL BE ENOUGH FOR WARNING CRITERIA
SNOWS.

FEELING IS THAT THE NW 2/3 OF THE FCST AREA WL END UP BEING UPGRADED
TO A WARNING. E-C WI A REAL TOUGH CALL. GIVEN THE UNCERTAINTIES
AND THE FACT THAT EVENT WL STILL START IN THE SECOND PERIOD...HAVE
DECIDED TO RIDE THE WATCH FOR NOW. THAT WL GIVE THE DAY SHIFT THE
BENEFIT OF LOOKING OVER THE 12Z DATASET BEFORE MAKING THE FINAL
DECISION. CONTEMPLATED STARTING THE WATCH A FEW HOURS EARLIER IN
THE WEST...BUT THE CASE FOR MAKING THE CHG WAS NOT STG ENOUGH TO
ADJUST BY THAT SMALL OF AN AMNT. TIMING CAN EASILY BE ADJUSTED
WHEN FINAL WARNING/ADVISORY DECISION IS MADE LATER TDA.

WENT WITH A BLEND OF MAV/MET AND BIAS-CORRECTED MAV TEMPS FOR TDA...
THEN A BLEND OF MAV/MET 2-HOURLY TEMPS WHICH YIELED STEADY/RISING
TEMPS TNGT. MAXES TOMORROW WL PROBABLY BE A LITTLE EARLIER THAN
NORMAL...ESP ACRS THE N. COLD AIR WL BEGIN PUSHING SWD AGAIN DURING
THE AFTN.

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY NIGHT.

TIMING THE DEPARTURE OF THE STORM SYSTEM CURRENTLY APPROACHING THE
REGION IS THE FIRST ITEM OF CONCERN. FOLLOWING THAT...TEMPERATURES
BECOME THE MAIN FOCUS WITH HIGH PRESSURE EXPECTED TO BUILD INTO
THE REGION. THE ONSET OF THE NEXT ROUND OF SNOW IS A CONCERN
TOWARD THE END OF THIS FORECAST PERIOD.

21Z SREF AND 00Z NAM/NGM/GFS SURFACE PRESSURE/WIND/QPF COMPARISON
ALL SHOWED SNOW ENDING IN THE EAST THURSDAY NIGHT. HAVE HELD ONTO
HIGHER POPS THAN I WOULD HAVE LIKED ACROSS MUCH OF THE AREA 00Z
TO 06Z FRIDAY AND HELD ONTO POPS IN THE EAST BETWEEN 06Z AND 09Z
TO MAKE THE GRIDS TO BLEND BETTER. WENT WITH MINOR QPF AND LESS
THAN AN INCH OF ADDITIONAL SNOW IN THE GRIDS. HAVE SOME LAKE
EFFECT GOING IN THE NORTH FOR A SHORT TIME AFTER THE LOW
DEPARTS...BUT 850MB WINDS WILL NOT BE FROM THE MOST FAVORABLE
DIRECTION FOR LES THERE AND THEN THEY BACK...BRINGING ANY LES
THERE TO AN END FRIDAY. SIGNIFICANT COLD ADVECTION...FRESH SNOW
AND PARTIAL CLEARING SHOULD ALLOW TEMPERATURES TO FALL CLOSER TO
THE COLDER NGM AND GFS MOS LOWS ON THURSDAY NIGHT. SOME SUNSHINE
ON FRIDAY WILL ALLOW TEMPERATURES TO REACH OR RISE ABOVE ZERO
DURING THE DAY. EVEN BETTER RADIATIONAL COOLING CONDITIONS ARE
EXPECTED FOR FRIDAY NIGHT...SO LOWS WILL BE COLDER THAN THURSDAY
NIGHT.

MADE ADJUSTMENTS TO GO WITH HIGHER POPS FOR THE SATURDAY AND
SATURDAY NIGHT PERIODS...ESPECIALLY IN THE NORTH...DUE TO THE NEXT
APPROACHING SYSTEM. THIS MAY HAVE MADE THE GRIDS LOOK EVEN MESSIER
DURING THAT PERIOD BUT DID NOT FEEL THAT IT WOULD BE A GOOD IDEA
TO CONTINUE OUR PREVIOUSLY DRY FORECAST WITH 00Z GFS AND 00Z
ECMWF-HIRES SHOWING QPF ACROSS MOST OF THE AREA FOR SATURDAY
NIGHT. HAVE JUST GONE WITH CHANCE POPS FOR NOW.
&&

.AVIATION...WL BRING SN AND IFR CONDITIONS TO THE WRN TAF SITES LATE
IN THE EVENING...THEN CONT OVERNIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WATCH MIDNIGHT THURSDAY THROUGH 6 PM THURSDAY
WIZ005-010>013-018>021-030-031-035>037-045-073-074-

WINTER STORM WATCH 3 AM THURSDAY THROUGH 6 PM THURSDAY
WIZ022-038>040-048>050-
&&

SKOWRONSKI/MG
Hazardous weather outlook, Feb 13, 4:56 AM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
456 AM CST WED FEB 13 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
456 AM CST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OVERSPREAD THE AREA TONIGHT...AND LEAD TO VERY
HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW WILL CONTINUE THURSDAY. THURSDAY IS NOT EXPECTED TO BE A
GOOD TRAVEL DAY ACROSS THE REGION. WIDESPREAD SNOW WILL LEAD TO
HAZAROUS DRIVING CONDITIONS. THE SNOW MAY ALSO BE HEAVY ENOUGH TO
IMPACT AIR TRAVEL.

WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO ARE POSSIBLE LATE
THURSDAY NIGHT INTO FRIDAY MORNING. WIND CHILLS THIS LOW CAN LEAD
TO FROSTBITE IN 20 TO 30 MINUTES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-141200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
456 AM CST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:17 PM CSTHeavy Snow WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more29 hr

Nearby

Snow Advisories in Wisconsin, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.